Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 94, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 16, 2008, 4:07 AM EDT for 4 counties in Florida. It took effect at Oct 16, 2008, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2008, 4:07 AM EDT (08:07 UTC)
- In effect from
- Oct 16, 2008, 2:00 PM EDT
- Expired
- Oct 16, 2008, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 102 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 160807 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 AM EDT THU OCT 16 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR MADISON...TAYLOR...LAFAYETTE AND DIXIE COUNTIES IN THE EASTERN FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIRMASS WILL HANG ON ONE MORE DAY WITH NEAR RECORD HIGH TEMPERATURES BEFORE A COLD FRONT APPROACHES FROM THE NORTHWEST ON FRIDAY. THE DRIEST AIRMASS WILL BE LOCATED OVER THE SOUTHEAST FLORIDA BIG BEND WHERE FOUR HOUR OR MORE DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT APPEARS LIKELY. FLZ019-028-029-034-162200- /O.NEW.KTAE.FW.W.0094.081016T1800Z-081016T2200Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 407 AM EDT THU OCT 16 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR FOUR OR MORE HOURS THIS AFTERNOON IN THE SOUTHEAST FLORIDA BIG BEND. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 2:59 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 16, 2:59 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 AM EDT THU OCT 16 2008
.SYNOPSIS...A SHORT WAVE PUSHING ACROSS THE GREAT LAKES HAS
FLATTENED THE UPPER RIDGE WHICH HAS SETTLED SWD TO A POSITION OVER
THE ERN GOMEX AND FL. THIS LEAVES ZONAL FLOW FOR THE TIME BEING
ACROSS MUCH OF THE REST OF THE COUNTRY. 06Z SURFACE ANALYSIS SHOWS A
COLD FRONT EXTENDING FROM LAKE ERIE SWWD TO THE LOWER MS VALLEY AND
ERN TX. THE SURFACE HIGH HAS SETTLED OVER THE FORECAST AREA CREATING
CALM WINDS AND RADIATIONAL COOLING CONDITIONS. WITH THE WEAKER
GRADIENT, THE ELY SURGE IS NOT AS PRONOUNCED OVER THE COASTAL WATERS
AS IN PREVIOUS NIGHTS WITH A BRIEF PEAK AROUND 15 KT BEING OBSERVED
AS THE SURGE PUSHES WWD. GOES FOG/STRATUS IMAGERY SHOWS FOG
DEVELOPING OVER MUCH OF NE FL AND PARTS OF SE GA.
&&
.SHORT TERM...TODAY THROUGH SAT.
SREF PROBABILITIES AND CONDENSATION PRESSURE DEFICIT CHARTS FROM THE
RUC AND NAM INDICATE THAT THE FOG OUT E WILL SPREAD W INTO OUR
FORECAST AREA. AT THIS TIME, WE EXPECT AREAS OF LOCALLY DENSE FOG TO
IMPACT OUR S CENTRAL GA ZONES AND ERN PORTIONS OF THE FLORIDA BIG
BEND, WITH PATCHY FOG FURTHER W IN THE BIG BEND. THIS FOG SHOULD
BURN OFF RAPIDLY THIS MORNING. TEMPS ARE EXPECTED TO RISE RAPIDLY
ONCE AGAIN TODAY IN THE IN SITU DRY AIRMASS. SOME AREAS WILL
APPROACH RECORD HIGHS FOR OCT 16, WITH TLH HAVING THE BEST SHOT. A
FEW OF TODAYS RECORDS FOLLOW.
TALLAHASSEE 90 IN 1990
APALACHICOLA 88 IN 1998
PANAMA CITY 90 IN 1985
ALBANY 91 IN 1985
TONIGHT AND THU WILL SEE A CONTINUATION OF DRY CONDITIONS WITH
SEASONABLE TEMPS. THE FRONT TO OUR NW WILL SAG SEWD INTO OUR AREA AS
AN UPPER LEVEL TROUGH DEEPENS AND MOVES EWD ACROSS THE ERN U.S. FROM
FRI INTO SAT. FRI POPS RANGE FROM 50 ACROSS OUR EXTREME NWRN ZONES
TO 10 OR LESS IN DIXIE COUNTY. LOOK FOR SLIGHT CHANCE POPS FROM VLD
TO TLH TO PFN. THERE IS MODEL CONSENSUS THAT THE FRONT WILL WEAKEN
AS IT CROSSES THE FORECAST AREA FRI NIGHT WITH POPS RANGING FROM 40
N TO 20 S. BY SAT MORNING, THE FRONT SHOULD BE EXITING THE AREA AND
WE KEEP POPS IN ONLY OVER THE ERN GULF WATERS. SAT AFTERNOON WILL
FEATURE LOW HUMIDITY AND VERY PLEASANT TEMPS WITH HIGHS IN THE UPPER
70S N TO LOWER 80S SE.
.LONG TERM...SAT NIGHT THROUGH THU.
COOLER AND DRIER AIR WILL MOVE INTO THE REGION BY SATURDAY NIGHT IN
THE WAKE OF THE COLD FRONT THAT MOVED THROUGH ON SATURDAY. THE
PATTERN FOR THE EARLY PORTION OF THE LONG TERM PERIOD REMAINS VERY
SIMILAR TO WHAT WAS IN THE MODELS JUST 24 HOURS AGO. THE MID LEVEL
TROF MOVES OFF THE EAST COAST ON SUNDAY NIGHT AS A STRONG SURFACE
RIDGE BUILDS DOWN THE MID ATLANTIC STATES TOWARD THE SOUTHEAST. THIS
RIDGE WILL STAY IN PLACE UNTIL TUESDAY WHEN THE MODELS INDICATE THAT
A WEAK DRY COLD FRONT FRONT MAY MOVE INTO THE SOUTHEAST. SURFACE AND
MID LEVEL RIDGING RETURNS FOR WEDNESDAY. IT IS AT THIS POINT IN THE
FORECAST WHEN THINGS REALLY BEGIN TO APPEAR INTERESTING. THE LAST
COUPLE OF RUNS OF THE EURO WANTED TO STALL THE PATTERN OVER THE
CENTRAL CONUS ON WEDNESDAY...KEEPING A PIECE OF ENERGY CUT OFF OVER
THE ROCKIES INTO THE WEEKEND. WITH THE 16/00Z GFS AND THE 15/12Z
EURO...THIS NO LONGER APPEARS TO BE THE CASE. THE EURO IS STILL
WANTING TO SLOW THE HIGH AMPLITUDE PATTERN DOWN SLIGHTLY...BUT NOT
UNTIL ANOTHER COLD FRONT...THIS ONE LOOKING A LITTLE STRONGER...
MOVES THROUGH OUR REGION ON THURSDAY EVENING. THE GFS HAS SUPPORTED
A SOLUTION SUCH AS THIS FOR THE LAST COUPLE OF RUNS...SO WILL TREND
THE LONG TERM FORECAST TOWARD THIS SOLUTION. IT SHOULD BE NOTED THAT
CONFIDENCE IN THIS PORTION OF THE FORECAST IS LOWER THAN NORMAL DUE
TO THE TIMING UNCERTAINTIES IN THE MODELS. IF ADDITIONAL RUNS
INDICATE THE FAST MOVING HIGH AMPLITUDE PATTERN WILL CONTINUE TO
REMAIN PROGRESSIVE INTO THE END OF NEXT WEEK...CONFIDENCE IN THIS
PORTION OF THE FORECAST WILL INCREASE.
&&
.MARINE...TODAY THROUGH MON.
WINDS WILL DIMINISH THROUGH THE DAY TODAY ALLOWING THE ELY FLOW TO
VEER TO ONSHORE IN A WEAK SEA BREEZE THIS AFTERNOON. LOOK FOR A
SIMILAR TREND ON FRI. WINDS WILL SHIFT TO OFFSHORE BEHIND THE FRONT
FRI NIGHT AND PICK UP TO EXERCISE CAUTION LEVELS BY SAT EVENING.
WINDS AND SEAS WILL THEN SUBSIDE A BIT DURING THE DAY ON SUN BEFORE
RETURNING TO SCEC FOR SUN NIGHT. NE WINDS ARE THEN EXPECTED TO
REMAIN BELOW HEADLINE CRITERIA FOR MON.
&&
.AVIATION...MOSTLY CLEAR SKIES PREVAIL ACROSS THE REGION THIS
MORNING. CI IS SPREADING EAST FROM THE LOWER MISSISSIPPI VALLEY...
BUT IS EXPECTED TO REMAIN RATHER TRANSPARENT THROUGHOUT THE PERIOD.
THE MAIN CONCERN THIS MORNING IS WITH RESPECT TO VSBY RESTRICTIONS.
11-3.9 MICRON SATELLITE IMAGERY AND SURFACE OBS INDICATE FOG/LOW
STRATUS SPREADING WESTWARD ACROSS NORTHEAST FLORIDA TOWARD THE VLD
TERMINAL. THIS COULD END UP IMPACTING VLD BEFORE DAYBREAK...SO WILL
INCLUDE MENTION OF AN LIFR TEMPO THERE. ELSEWHERE...MVFR VSBY
RESTRICTIONS LOOK GOOD PRIOR TO SUNRISE. AFTER 14Z...ALL SITES WILL
BE VFR WITH LIGHT WINDS AND ONLY A FEW-SCT CU AROUND 5KFT WITH
PASSING CI AT 25KFT.
&&
.FIRE WEATHER...WE ARE EXPECTING SUFFICIENT DURATIONS OF RH BELOW 35
PERCENT TO MEET RED FLAG CONDITIONS FOR OUR 4 ERN FL BIG BEND ZONES
THIS AFTERNOON AND A WARNING WILL BE ISSUED. IT WILL BE A CLOSE CALL
FOR JACKSON COUNTY IN THE FL PANHANDLE AS WELL AND THAT ZONE WILL
NEED TO BE MONITORED BY THE DAY SHIFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 89 57 85 60 80 / 00 05 20 30 10
PANAMA CITY 87 65 84 63 80 / 00 10 20 30 05
DOTHAN 88 59 79 56 77 / 00 10 40 40 05
ALBANY 89 58 81 57 77 / 00 10 40 40 05
VALDOSTA 89 57 85 59 78 / 00 05 20 30 10
CROSS CITY 90 56 89 61 81 / 00 05 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING 18-2Z TODAY FOR THE FOLLOWING ZONES:
DIXIE...LAFAYETTE...MADISON AND TAYLOR.
GM...NONE.
&&
AVIATION/LONG TERM...GODSEY
REST OF DISCUSSION...WOOLHazardous weather outlook, Oct 15, 5:45 AM EDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT WED OCT 15 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-161000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 545 AM EDT WED OCT 15 2008 /445 AM CDT WED OCT 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... EAST WINDS OF 15 TO 20 KNOTS ARE EXPECTED THIS MORNING OVER THE GULF WATERS. MARINERS SHOULD EXERCISE CAUTION. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY...MAINLY FOR THE SOUTHEAST FACING BEACHES IN FRANKLIN COUNTY...INCLUDING SAINT GEORGE ISLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY. A COLD FRONT WILL BRING ISOLATED TO SCATTERED SHOWERS TO THE REGION LATE FRIDAY THROUGH EARLY SATURDAY. A COOLER AND DRIER AIRMASS WILL FILTER IN BEHIND THE FRONT OVER THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WINDS OVER THE GULF OF MEXICO ARE EXPECTED TO INCREASE ONCE AGAIN TO EXERCISE CAUTION LEVELS SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.